Amitriptyline/apixaban overdose

Amitriptyline/apixaban overdose Reactions 1704, p30 - 2 Jun 2018 O S Various toxicities: case report A 48-year-old woman developed unresponsive, anti- cholinergic symptoms and macroscopic haematuria following an overdose of apixaban. Additionally, she also developed decreasing gastrointestinal motility, that resulted in requirement of longer time to normalise her coagulation tests secondary to amitriptyline poisoning, possibly due to overdose [not all durations of treatment to reaction onsets not stated]. The woman, who had hypertension, hypothyroidism and depression, ingested apixaban 210mg and amitriptyline unknown amount, at most 2.5g [exact dosage not stated] along with levothyroxine-sodium [levothyroxine]. Approximately 13h later, she was found unresponsive on her kitchen floor. Two months before, she was prescribed apixaban for bilateral pulmonary embolism. She was admitted to a high dependency unit following her unresponsiveness. She developed anti- cholinergic symptoms and mild transient macroscopic haematuria. Later, she was discharged from the hospital without any major bleeding. However, her coagulation tests took longer time to normalise due to associated amitriptyline poisoning, possibly due to overdose which decreased her gastrointestinal motility [not all outcomes stated]. Author comment: "We present a case that together with Leikin et al.’s report sheds light on the pharmacokinetics of massive apixaban overdose." "Our patient’s coagulation tests took longer time to normalize . . . possibly due to concurrent amitriptyline poisoning decreasing gastrointestinal motility." Ilicki J, et al. Massive apixaban overdose - A comparison of three cases. American Journal of Emergency Medicine 36: 891-893, No. 5, May 2018. Available from: URL: http://doi.org/10.1016/j.ajem.2017.09.035 - Sweden 803323283 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Amitriptyline/apixaban overdose

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/amitriptyline-apixaban-overdose-rhqSEZFsdL
Publisher
Springer Journals
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46673-5
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p30 - 2 Jun 2018 O S Various toxicities: case report A 48-year-old woman developed unresponsive, anti- cholinergic symptoms and macroscopic haematuria following an overdose of apixaban. Additionally, she also developed decreasing gastrointestinal motility, that resulted in requirement of longer time to normalise her coagulation tests secondary to amitriptyline poisoning, possibly due to overdose [not all durations of treatment to reaction onsets not stated]. The woman, who had hypertension, hypothyroidism and depression, ingested apixaban 210mg and amitriptyline unknown amount, at most 2.5g [exact dosage not stated] along with levothyroxine-sodium [levothyroxine]. Approximately 13h later, she was found unresponsive on her kitchen floor. Two months before, she was prescribed apixaban for bilateral pulmonary embolism. She was admitted to a high dependency unit following her unresponsiveness. She developed anti- cholinergic symptoms and mild transient macroscopic haematuria. Later, she was discharged from the hospital without any major bleeding. However, her coagulation tests took longer time to normalise due to associated amitriptyline poisoning, possibly due to overdose which decreased her gastrointestinal motility [not all outcomes stated]. Author comment: "We present a case that together with Leikin et al.’s report sheds light on the pharmacokinetics of massive apixaban overdose." "Our patient’s coagulation tests took longer time to normalize . . . possibly due to concurrent amitriptyline poisoning decreasing gastrointestinal motility." Ilicki J, et al. Massive apixaban overdose - A comparison of three cases. American Journal of Emergency Medicine 36: 891-893, No. 5, May 2018. Available from: URL: http://doi.org/10.1016/j.ajem.2017.09.035 - Sweden 803323283 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off